MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERC III 360; HERCULES ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERC III 360; HERCULES ARM
Model Number T401160
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that when they tried to attach the actual sample to a retractor, they found the retractor clamp handle of the actual device would not functioned properly.It is unknown when this event occurred or if there was a delay in the procedure.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 27, 2019.Upon further investigation of the reported event, the following information is new and/or changed: b5 (describe event or problem, updated).D4 (additional device information, updated lot number).D10 (date returned to manufacturer).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer ¿ a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information received from the user facility that the event occurred during cardiopulmonary bypass and the event did not result in any delay.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g4 (date received by manufacturer); g7 (indication that this is a follow-up report); h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer); h4 (device manufacture date); h6 (identification of evaluation codes 10, 3331, 3259, 4307).Method code #1: 10 - actual device evaluated.Method code #2: 3331 - analysis of production records.Method code #3: 4112 - analysis of data provided by user/third party.Results code: 3259 - improper physical structure.Conclusions code: 4307 - cause traced to component failure.The affected sample was inspected upon receipt and confirmed to have broken lock plates.The broken lock plates were sent to an outside laboratory for metallurgical analysis and it was determined that the fractures were brittle in the form of cleavage or intergranular on the inside of the plates with some mixed-mode brittle-ductile fracture present.The fractures are indicative of the result of single-event impact loads.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERC III 360
Common Device Name
HERCULES ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9128591
Report Number1124841-2019-00266
Device Sequence Number11407201
Product Code MWS
UDI-Device Identifier00699753450486
UDI-Public(01)00699753450486
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2021
Device Model NumberT401160
Device Catalogue NumberN/A
Device Lot NumberT00553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/04/2019
02/11/2020
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/21/2019
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1